MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded.Therefore, no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old male patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco variable catheter and suffered cardiac tamponade requiring pericardiocentesis.Before the transseptal phase, pericardial effusion was noticed.Cardiac tamponade was confirmed by intracardiac echo (ice) and transthoracic echo (tte).Pericardiocentesis was performed and 170cc of fluid were removed from the pericardial space.The patient was reported in stable condition after pericardial drainage.Extended hospitalization was not required as a result of the adverse event.Patient¿s outcome is fully recovered with no residual effects.The physician¿s opinion regarding the cause of the adverse event is that the insertion of the non-bwi diagnostic decapolar catheter may have contributed to the effusion.The only biosense webster inc.(bwi) product inside the patient¿s body at the time of the adverse event was a lasso® nav eco variable catheter.There was no evidence of a steam pop.Transseptal puncture was performed with a baylis transseptal needle.A bwi ablation catheter was never introduced into the patient¿s body.No ablation was performed prior to the event.No error messages were observed on any bwi equipment during the case.It was determined that lasso® nav eco variable catheter is highly unlikely to be involved.However, it cannot be excluded completely.Therefore, the event will be conservatively reported under lasso® nav eco variable catheter.

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9688600
Report Number2029046-2020-00216
Device Sequence Number14290463
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberD134302
Device Catalogue NumberD134302
Device Lot Number30300592L
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age70 YR